Oklahoma, 2019Flood in Oklahoma, August 8 to 12, 2019
August 8 to 12, 2019 · NWS TSA · 1 event in 1 county or zone
Multiple rounds of thunderstorms affected southeastern Kansas and northeastern Oklahoma during the first week of August. Total 7-day rainfall amounts for the area reached as much as five to eight inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of thunderstorms affected southeastern Kansas and northeastern Oklahoma during the first week of August. Total 7-day rainfall amounts for the area reached as much as five to eight inches. This heavy rainfall resulted in moderate flooding of the Neosho River near Commerce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 11:22 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 8, 11:22 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Thu Aug 8 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Periodic rain chances will continue across the NE OK and NW AR
sites this afternoon. A break in rain/storms likely from late
afternoon through 06z- when storm chances will again begin to
impact the NE OK and NW AR sites, and continue for most of the
remaining TAF period. Outside of rain/convection, VFR elements to
prevail. MVFR cigs/vsbys can be expected during periods of
rain/convection at all sites.
&&
.PREV DISCUSSION... /Issued 1020 AM CDT Thu Aug 8 2019/
DISCUSSION...
Large area of rain and thunder across NE OK and NW AR as this area
remains under more favorable mid level flow. Current flash flood
across those areas look good at this time given current radar
depiction along with additional showers/storms expected again
overnight. Have lowered high temperatures across the rain cooled
areas by at least one category as outflow boundaries have
continually reinforced the cooler airmass. Further south where a
heat advisory will be in effect...another hot day is expected with
afternoon heat index values between 105 and 110.
Updated ZFP/PFM/AFM/freshened FFA out shortly.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ055>058-061>063.
Heat Advisory until 7 PM CDT this evening for OKZ049-053-073>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011.
Heat Advisory until 7 PM CDT this evening for ARZ029.
&&
AVIATION.....23Hazardous weather outlook, Aug 8, 11:36 AM CST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1236 PM CDT Thu Aug 8 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1236 PM CDT Thu Aug 8 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
ONSET...Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Tonight.
HEAVY RAIN.
RISK...Significant.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Tonight.
DANGEROUS HEAT.
RISK...Significant.
AREA...Mainly along and south of Interstate 40.
ONSET...Ongoing.
DISCUSSION...
A weak cold front across northeast Oklahoma and northwest
Arkansas will remain in the vicinity for the next
couple days. Additionally, numerous outflow boundaries from
thunderstorms that affected parts of the area Wednesday and
Wednesday night are present across the area. Showers and
thunderstorms will continue to develop near the cold front and
outflow boundaries this afternoon. However organized thunderstorm
activity is expected to develop again tonight to the north, and
will carry a limited severe potential. Damaging winds and large hail
will be possible, mainly across northeast Oklahoma and northwest
Arkansas.
Heavy rain producing thunderstorms training across the same areas
will also raise flash flood concerns across parts of northeast
Oklahoma and northwest Arkansas, mainly tonight.
To the south of the cold front and outflow boundaries, it will be
another hot and humid afternoon, with heat index values
ranging from 105 to 110 degrees, mainly along and south of
Interstate 40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY and MONDAY...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Showers and thunderstorms will remain possible into Saturday as
the frontal boundary lingers in the vicinity. Another frontal
boundary will move into the area next week, with thunderstorm
chances increasing Tuesday and Wednesday as a result.
To the south of the frontal boundaries, hot and humid conditions
will continue, with afternoon heat index values nearing or
exceeding 105 degrees each afternoon.
weather.gov/tulsa contains additional information.
Flood, Ottawa
- When
- August 8, 1:00 PM CST to August 12, 12:00 AM CST
- Where
- Ottawa County, 11.28 mi WNW of North Miami to 3.59 mi NW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.980, -95.070
The Neosho River near Commerce rose above its flood stage of 15 feet at 2:00 pm CDT on August 8th. The river crested at 19.30 feet at 6:30 am CDT on the 10th, resulting in moderate flooding. Low lying areas around Miami were flooded, including Riverview Park, and Highway 125 near the Fairgrounds was flooded. The river fell below flood stage at 1:00 am CDT on the 12th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Maine, August 8, 20191 death · 1 event
- Damaging Winds in New York, August 8, 2019$300,000 · 52 kt wind · 39 events
- Hail and Damaging Winds in Ohio, August 8, 20191 injured · $143,000 · 1.5 in hail · 28 events
- Flash Flooding and Debris Flows in Utah, August 8 to 10, 2019$149,000 · 63 kt wind · 9 events
- Flash Flood and Hail in Ohio, August 8, 2019$49,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, August 8, 2019$33,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in West Virginia, August 8 to 9, 2019$26,000 · 1.75 in hail · 21 events
- Flash Flood and Hail in New Mexico, August 8, 2019$50,000 · 1.25 in hail · 4 events
- Damaging Winds in Pennsylvania, August 8, 2019$35,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, August 8, 20191 in hail · 31 events
- Hail and Damaging Wind in Oklahoma, August 8, 2019$40,000 · 1.75 in hail · 2 events
- Damaging Winds in Pennsylvania, August 8, 2019$13,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854435.